Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 190, NWS Tulsa, OK

October 2, 2007Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Oct 2, 2007, 3:08 PM CDT for Osage County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2007, 3:08 PM CDT (20:08 UTC)
Expired
Oct 2, 2007, 3:45 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Osage County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 2, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1199 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1199 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 022007
SVRTSA
OKC113-022045-
/O.NEW.KTSA.SV.W.0190.071002T2008Z-071002T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
308 PM CDT TUE OCT 2 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 345 PM CDT

* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF BIGHEART...
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIGHEART AND
  HULAH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3700 9600 3681 9600 3683 9647 3700 9643
TIME...MOT...LOC 2008Z 264DEG 31KT 3692 9633

$$
1 follow-up statement
000 
WWUS54 KTSA 022026
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT TUE OCT 2 2007

OKC113-022045-
/O.CON.KTSA.SV.W.0190.000000T0000Z-071002T2045Z/
OSAGE OK-
326 PM CDT TUE OCT 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN OSAGE COUNTY...

AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BIGHEART...MOVING
EAST AT 30 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HULAH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3700 9600 3681 9600 3683 9647 3700 9643
TIME...MOT...LOC 2026Z 274DEG 27KT 3687 9618

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:05 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Oct 2, 2:05 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT TUE OCT 2 2007

.DISCUSSION...
ELEVATED CONVECTION CONTINUES ACROSS PORTIONS OF NORTHEAST
OKLAHOMA AHEAD OF THE COLD FRONT WHICH IS CURRENTLY LOCATED
NEAR AN ALVA...WICHITA LINE.  ATMOSPHERE CONTINUES TO DESTABILIZE
AHEAD OF FRONT AND ALONG SOUTHERN EDGE OF ELEVATED THUNDERSTORM
ACTIVITY WITH SURFACE BASED LIS IN THE -5 TO -7 DEG C RANGE. AS
FRONT APPROACHES...EXPECT SURFACE BASED THUNDERSTORMS TO INCREASE
IN COVERAGE/INTENSITY AS FRONT SWEEPS ACROSS NORTHEAST OKLAHOMA
DURING THE EVENING HOURS. MAIN THREAT APPEARS TO BE DAMAGING
STRAIGHT LINE WINDS WITH A MARGINAL SEVERE HAIL THREAT AS 500 MB
TEMPERATURES REMAIN RELATIVELY WARM( -6 DEG C) WITH LIMITED MID
LEVEL LAPSE RATES. COLD FRONT EXPECTED TO BE NEAR A MIA/TUL LINE
AROUND 01Z WITH THE GREATEST SEVERE WEATHER THREAT LOCATED NEAR
THE INTERSTATE 44 CORRIDOR. HEAVY RAINFALL WITH LOCALIZED FLASH
FLOODING WILL ALSO BE POSSIBLE GIVEN PWS ARE RUNNING AROUND 2.5
INCHES. SEVERE THREAT SHOULD BEGIN TO SLOWLY DIMINISH AS
THUNDERSTORM LINE PUSHES INTO NORTHEAST ARKANSAS/SOUTHEAST
OKLAHOMA AFTER MIDNIGHT. WILL TWEAK 1ST PERIOD POPS GIVEN LATEST
RADAR TRENDS/FRONTAL TIMING. MAIN CONVECTIVE LINE MAY BE JUST
EAST OF BVO AROUND 00Z SO FIRST PERIOD POPS REMAIN TRICKY.

NO MAJOR CHANGES TO THE REMAINDER OF THE FORECAST AS ABOVE NORMAL
TEMPERATURES CONTINUE. STAYED CLOSE TO THE MEX GUIDANCE THROUGH
THE EXTENDED. GFS HAS TRENDED MORE TOWARD THE ECMWF SOLUTION INTO
THE WEEKEND AS STRONG UPPER LOW LIFTS WELL NORTHEAST OF AREA INTO
THE CENTRAL/NORTHERN PLAINS WITH THE WARM WEATHER CONTINUING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   60  83  62  89 /  80  10  10  10
FSM   67  84  64  87 /  90  20  10  10
MLC   64  84  65  88 /  80  20  10  10
BVO   54  82  56  89 /  60  10  10  10
FYV   59  79  57  85 /  90  10  10  10
BYV   60  79  59  85 /  90  10  10  10
MKO   61  83  62  88 /  90  10  10  10
MIO   56  82  61  87 /  90   0  10  10
F10   62  83  63  89 /  80  10  10  10
HHW   71  88  70  89 /  60  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...69
LONG TERM....12
Hazardous weather outlook, Oct 2, 12:55 PM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1255 PM CDT TUE OCT 2 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1255 PM CDT TUE OCT 2 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND EXTREME NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

FLASH FLOOD.
	RISK...LIMITED.
	AREA... NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE DRAMATICALLY
THIS AFTERNOON AND INTO TONIGHT AS A COLD FRONT NOW ACROSS CENTRAL
KANSAS MOVES INTO NORTHEAST OKLAHOMA LATE THIS AFTERNOON
AND EVENING. SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING
IN ADVANCE OF THE COLD FRONT ACROSS NORTH-CENTRAL OKLAHOMA
AND SOUTHEAST KANSAS. THIS ACTIVITY WILL INCREASE LATER THIS
AFTERNOON AS THE COLD FRONT MOVES INTO THE INCREASINGLY UNSTABLE
AIRMASS IN PLACE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE THIS AFTERNOON
AND EVENING IN THE VICINITY OF THE COLD FRONT.  WIND GUSTS TO 70
MPH WILL BE THE MAIN CONCERN. HOWEVER...THERE WILL BE ADEQUATE DEEP
LAYER SHEAR FOR SUPERCELL DEVELOPMENT WITH A BRIEF TORNADO POSSIBLE.
THE THREAT FOR SEVERE THUNDERSTORMS IS EXPECTED TO DIMINISH A FEW HOURS
AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. HOWEVER...SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT AS THE COLD FRONT SLOWLY
SAGS TO THE SOUTH ACROSS THE AREA.

HEAVY RAIN WILL ALSO BE A CONCERN WITH THE PRECIPITABLE WATER APPROACHING
TWO INCHES. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE IN A SHORT PERIOD OF
TIME ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH
TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A CHANCE OF THUNDERSTORMS WILL BE NEAR THE REMAINS OF THE COLD
FRONT IN SOUTHEAST OKLAHOMA WEDNESDAY. ANOTHER COLD FRONT IS EXPECTED
SATURDAY AND SUNDAY WITH CHANCES FOR THUNDERSTORMS WITH ITS PASSAGE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 3:44 PM CDTSevere Thunderstorm WarningTSANowata, Washington61 min
Oct 2, 3:51 PM CDTSpecial Weather StatementTSAOsage, Pawnee54 min
Oct 2, 4:15 PM CDTSevere Thunderstorm WarningTSAOsage, Washington45 min
Oct 2, 4:47 PM CDTSpecial Weather StatementTSACraig43 min
Oct 2, 4:59 PM CDTSpecial Weather StatementTSACraig, Nowata, Osage, Ottawa, Pawnee, Rogers and 2 more61 min
Oct 2, 5:57 PM CDTSpecial Weather StatementTSACraig, Mayes, Nowata, Osage, Ottawa, Pawnee and 3 more63 min
Oct 2, 6:58 PM CDTSpecial Weather StatementTSACherokee, Creek, Delaware, Mayes, Rogers, Tulsa and 1 more62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.